Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

On birth control to lighten periods. Low iron levels. Still having heavy periods. What to do?

I was started on birth control to lighten my periods due to low iron levels. I started a low dose of birth control when I got my period January 26th the first day was normal the second and third day were extremely light the third night it started getting heavier and now I m ony 15th day and it is still heavy what should I do?
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2013
Thanks for your query.
The birth control has obviously failed to control the heavy periods.
You could be requiring a higher dose, or a different preparation of hormones altogether.
Also, a gynecological evaluation should be done to rule out the cause of menorrhagia ( heavy menstrual bleeding ).
If no obvious cause like fibroids, cysts, etc is found, then hormones should work in regulating your periods.
Please consult your doctor to prescribe a different brand , and one with a higher hormonal content.
If a pelvic ultrasound has not been done, then please get it done.
Take care.
Answered: Thu, 24 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor